MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds were remained intact.The inner lumen patency was verified with a 0.015 inch.A kink was evident to the distal shaft.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the lcx artery was very torturous and calcified.The resolute onyx was inspected before use and prepped per ifu with no issues noted.No difficulties were noted during removal of the protective sheath/packaging stylette.The lesion was pre-dilated with cutting bal loons.The telescope device was inspected before use with no issues noted.No resistance was noted when advancing the telescope.Excessive force was not used.The resolute onyx did not pass through a previously deployed stent or cell of a stent.No resistance was noted between the resolute onyx and other devices used in the procedure.It was reported that the stent failed to cross the lesion, so the delivery system and stent were both removed.No resistance was noted during withdrawal of the resolute onyx.Excessive force was not used when removing the resolute onyx.It was reported that stent dislodgement occurred during withdrawal of the resolute onyx.The resolute onyx was pulled back into the telescope and the two devices were removed together.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent, one telescope guide extension catheter, and one launcher to treat a tortuous and calcified lesion located in the left circumflex artery.The lesion was pre-dilated.It was reported that stent dislodgement occurred during insertion into the homeostatic valve.It was stated when the device came out of the coronaries the stent was still on the balloon.It was reported that the telescope was out of the guide wire.It was stated that when the stent came off the balloon at the distal end of the telescope.All devices were removed including the wire.The stent was not seen in the guide or telescope and was found in the touey.The stent was found when a new guide wire was advanced and resistance was felt.It was stated that the telescope could barely enter the left main and the telescope tip may have gotten distorted.The procedure was completed using a new guide, new wire, new telescope and a new resolute onyx stent.The patient was reported to be alive with no injuries.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9732541
Report Number9612164-2020-00819
Device Sequence Number3320296
Product Code NIQ
UDI-Device Identifier00643169557000
UDI-Public00643169557000
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2021
Device Model NumberRONYX30022UX
Device Catalogue NumberRONYX30022UX
Device Lot Number0009892721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/21/2020
03/27/2020
05/11/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/16/2020
04/01/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1